Alert archive / Montana / Blizzard Warnings in 2012
Blizzard Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this blizzard warning at Mar 19, 2012, 3:49 AM MDT for Petroleum County, Phillips County, Montana. It took effect at Mar 19, 2012, 6:00 AM MDT. It was in force for 14 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 19, 2012, 3:49 AM MDT (09:49 UTC)
- In effect from
- Mar 19, 2012, 6:00 AM MDT
- Expired
- Mar 19, 2012, 7:42 PM MDT
- In force
- 14 hr
- Issued by
- NWS Glasgow, MT
Counties Petroleum County, MT, Phillips County, MT
The radar
The Glasgow radar (KGGW), 123 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 9:43 AM MDT | SNOW 4 | 8 Sw Zortman, MT | VISIBILITY 1/2 MILE WITH 2 FOOT DRIFTS...ZERO VISIBILITY AT TIMES...SNOW HEAVY AT TIME OF REPORT. |
| Mar 19, 10:14 AM MDT | SNOW 2 | 12 Sw Winnett, MT | WET SNOW...MELTING IN SOME AREAS...VISIBILITY 1/4 TO 1/2 MILE...STILL SNOWING. |
| Mar 19, 10:23 AM MDT | SNOW 5 | 20 Nw Winnett, MT | HEAVY WET SNOW...VISIBILITY 1/4 MILE...NO DRIFTING...STILL SNOWING |
| Mar 19, 12:48 PM MDT | SNOW 3 | 35 S Malta, MT | 3/4 OF AN INCH OF NEW SNOW...MELTING AS IT FALLS...STILL LIGHTLY SNOWING. |
| Mar 19, 12:51 PM MDT | HEAVY SNOW 6 | Zortman, MT | SOME DRIFTING...STILL SNOWING. |
| Mar 19, 5:37 PM MDT | HEAVY SNOW 6 | 8 Sw Zortman, MT | ESTIMATED 6 INCHES TOTAL SNOWFALL IN STRONG WINDS CREATING DRIFTS FROM 2 TO 3 FEET...SOME HIGHER. SNOW ENDED. |
| Mar 19, 5:43 PM MDT | SNOW 13 | Zortman, MT | 12 TO 13 INCHES TOTAL SNOWFALL WITH 2 TO 3 FOOT DRIFTS...STILL LIGHTLY SNOWING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670 WWUS45 KGGW 190949 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 349 AM MDT MON MAR 19 2012 .A VERY STRONG LOW PRESSURE SYSTEM WILL LIFT THROUGH THE NORTHERN HIGH PLAINS TODAY. SIGNIFICANT PRECIPITATION IS EXPECTED WITH THIS SYSTEM AND AS IT MOVES INTO CANADA...COLD AIR WILL SURGE SOUTHWARD IN ITS WAKE OVER NORTHEAST MONTANA...EVENTUALLY CHANGE THE PRECIPITATION TO SNOW. THE GREATEST SNOW ACCUMULATIONS ARE EXPECTED IN THE HIGHER ELEVATIONS OF THE LITTLE ROCKIES. MTZ060-191800- /O.CAN.KGGW.WS.W.0002.000000T0000Z-120320T0600Z/ /O.NEW.KGGW.BZ.W.0001.120319T1200Z-120320T0600Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 349 AM MDT MON MAR 19 2012 ...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...RAIN CHANGING TO SNOW EARLY THIS MORNING...THEN SNOW CONTINUING THROUGH THIS EVENING. * MAIN IMPACTS...HEAVY SNOW ACCUMULATION IS EXPECT IN THE LITTLE ROCKY MOUNTAINS. STRONG NORTHWEST WINDS TODAY WILL CAUSE BLOWING SNOW TO SIGNIFICANTLY REDUCE VISIBILITY THROUGH MOST OF THE DAY. * WINDS/VISIBILITY...NORTHWEST AT 30 TO 40 MPH...REDUCING VISIBILITY TO LESS THAN 1/4 MILE AT TIMES. * SNOW ACCUMULATIONS...10 TO 12 INCHES OF SNOW IS EXPECTED TO ACCUMULATE TODAY IN THE HIGHER ELEVATIONS OF THE LITTLE ROCKIES. * OTHER IMPACTS...TEMPERATURES AROUND FREEZING WILL RESULT IN HEAVY WET SNOW WHICH COULD DOWN TREE LIMBS AND POWER LINES. ROADS WILL BECOME VERY SLIPPERY TODAY AS SNOW ACCUMULATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITY ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF STRANDED...STAY WITH YOUR VEHICLE. && $$ MTZ021-191800- /O.UPG.KGGW.WW.Y.0008.120319T1200Z-120320T0600Z/ /O.NEW.KGGW.BZ.W.0001.120319T1200Z-120320T0600Z/ PETROLEUM- INCLUDING THE CITY OF...WINNETT 349 AM MDT MON MAR 19 2012 ...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...RAIN CHANGING TO SNOW EARLY THIS MORNING...THEN SNOW CONTINUING THROUGH THIS EVENING. * WINDS/VISIBILITY...NORTHWEST AT 30 TO 40 MPH...REDUCING VISIBILITY TO LESS THAN 1/4 MILE AT TIMES. * SNOW ACCUMULATIONS...6 TO 8 INCHES. * OTHER IMPACTS...TEMPERATURES AROUND FREEZING WILL RESULT IN HEAVY WET SNOW WHICH COULD DOWN TREE LIMBS AND POWER LINES. ROADS WILL BECOME VERY SLIPPERY TODAY AS SNOW ACCUMULATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITY ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF STRANDED...STAY WITH YOUR VEHICLE. && $$ MTZ016-022-059-191800- /O.UPG.KGGW.WW.Y.0008.120319T1200Z-120320T0600Z/ /O.NEW.KGGW.WS.W.0003.120319T1200Z-120320T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-GARFIELD-NORTHERN PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...JORDAN...WHITEWATER 349 AM MDT MON MAR 19 2012 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...RAIN CHANGING TO SNOW THIS MORNING...THEN SNOW CONTINUING THROUGH THIS EVENING. * MAIN IMPACT...SNOW ACCUMULATION OF UP TO 7 INCHES IS LIKELY. STRONG NORTHWEST WINDS OF 20 TO 30 MILES PER HOUR WILL CAUSE BLOWING SNOW TO REDUCE VISIBILITY AT TIMES. * OTHER IMPACTS...TEMPERATURES AROUND FREEZING WILL RESULT IN HEAVY WET SNOW WHICH COULD DOWN TREE LIMBS AND POWER LINES. ROADS WILL BECOME VERY SLIPPERY TODAY AS SNOW ACCUMULATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ017-061-191800- /O.NEW.KGGW.WW.Y.0009.120319T1200Z-120320T0600Z/ CENTRAL AND SOUTHERN VALLEY-NORTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...OPHEIM 349 AM MDT MON MAR 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...RAIN CHANGING TO SNOW LATE THIS MORNING...THEN SNOW CONTINUING THROUGH THIS EVENING. * MAIN IMPACT...SNOW ACCUMULATIONS OF 2 TO 4 INCHES IS LIKELY THROUGH THIS EVENING. THE HEAVIEST SNOW WILL BE ALONG AND WEST OF HIGHWAY 24. * OTHER IMPACTS...OCCASIONAL AND VARIABLE WINDS UP TO 25 MPH WILL REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
740 WWUS45 KGGW 191751 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1151 AM MDT MON MAR 19 2012 .A VERY STRONG LOW PRESSURE SYSTEM WILL CONTINUE LIFTING THROUGH THE NORTHERN HIGH PLAINS TODAY. SIGNIFICANT RAIN AND SNOW HAS OCCURRED AND IS EXPECTED TO CONTINUE WITH THIS SYSTEM AS IT MOVES INTO CANADA TONIGHT. THE GREATEST SNOW ACCUMULATIONS ARE EXPECTED IN THE HIGHER ELEVATIONS OF THE LITTLE ROCKIES. MTZ021-060-200300- /O.CON.KGGW.BZ.W.0001.000000T0000Z-120320T0600Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 1151 AM MDT MON MAR 19 2012 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...SNOW CONTINUING THROUGH THIS EVENING. * MAIN IMPACTS...HEAVY SNOW ACCUMULATION IS EXPECTED TO CONTINUE IN THE LITTLE ROCKY MOUNTAINS. STRONG NORTHWEST WINDS WILL CAUSE BLOWING SNOW THAT WILL SIGNIFICANTLY REDUCE VISIBILITY THROUGH MOST OF TODAY. * WINDS/VISIBILITY...NORTHWEST AT 30 TO 40 MPH...REDUCING VISIBILITY TO LESS THAN 1/4 MILE AT TIMES. * SNOW ACCUMULATIONS...10 TO 12 INCHES OF SNOW IS EXPECTED TO ACCUMULATE TODAY IN THE HIGHER ELEVATIONS OF THE LITTLE ROCKIES. 5 TO 10 INCHES IS EXPECTED ACROSS THE ADJACENT FOOTHILLS. * OTHER IMPACTS...TEMPERATURES AROUND FREEZING WILL RESULT IN HEAVY WET SNOW WHICH COULD DOWN TREE LIMBS AND POWER LINES. ROADS WILL BECOME VERY SLIPPERY TODAY AS SNOW ACCUMULATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITY ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF STRANDED...STAY WITH YOUR VEHICLE. && $$ MTZ016-022-059-200300- /O.CON.KGGW.WS.W.0003.000000T0000Z-120320T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-GARFIELD-NORTHERN PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...JORDAN...WHITEWATER 1151 AM MDT MON MAR 19 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...RAIN CHANGING TO SNOW THIS AFTERNOON...THEN SNOW CONTINUING THROUGH THIS EVENING. * MAIN IMPACT...SNOW ACCUMULATION OF UP TO 7 INCHES IS LIKELY. STRONG NORTHWEST WINDS OF 20 TO 30 MILES PER HOUR WILL CAUSE BLOWING SNOW TO REDUCE VISIBILITY AT TIMES. * OTHER IMPACTS...TEMPERATURES AROUND FREEZING WILL RESULT IN HEAVY WET SNOW WHICH COULD DOWN TREE LIMBS AND POWER LINES. ROADS WILL BECOME VERY SLIPPERY TODAY AS SNOW ACCUMULATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ017-061-200300- /O.CON.KGGW.WW.Y.0009.000000T0000Z-120320T0600Z/ CENTRAL AND SOUTHERN VALLEY-NORTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...OPHEIM 1151 AM MDT MON MAR 19 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...RAIN CHANGING TO SNOW LATE THIS AFTERNOON...THEN SNOW CONTINUING THROUGH THIS EVENING. * MAIN IMPACT...SNOW ACCUMULATIONS OF 2 TO 4 INCHES IS LIKELY THROUGH THIS EVENING. THE HEAVIEST SNOW WILL BE ALONG AND WEST OF HIGHWAY 24. * OTHER IMPACTS...OCCASIONAL AND VARIABLE WINDS UP TO 25 MPH WILL REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. USE CAUTION WHILE DRIVING. && $$
371 WWUS45 KGGW 200142 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 742 PM MDT MON MAR 19 2012 ...WINTER STORM EXITING NORTHEAST MONTANA... MTZ021-060-200245- /O.CAN.KGGW.BZ.W.0001.000000T0000Z-120320T0600Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 742 PM MDT MON MAR 19 2012 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE BLIZZARD WARNING. CONDITIONS HAVE IMPROVED AS SNOWFALL HAS DIMINISHED TO FLURRIES AND WINDS HAVE GENERALLY DECREASED BELOW 20 MPH...ELIMINATING THE NEED FOR ANY FURTHER WARNINGS WITH THIS STORM. $$ MTZ016-022-059-200245- /O.CAN.KGGW.WS.W.0003.000000T0000Z-120320T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-GARFIELD-NORTHERN PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...JORDAN...WHITEWATER 742 PM MDT MON MAR 19 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER STORM WARNING. CONDITIONS HAVE IMPROVED AS SNOWFALL HAS DIMINISHED TO FLURRIES AND WINDS HAVE GENERALLY DECREASED BELOW 20 MPH...ELIMINATING THE NEED FOR ANY FURTHER WARNINGS WITH THIS STORM. $$ MTZ017-061-200245- /O.CAN.KGGW.WW.Y.0009.000000T0000Z-120320T0600Z/ CENTRAL AND SOUTHERN VALLEY-NORTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...OPHEIM 742 PM MDT MON MAR 19 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER WEATHER ADVISORY. CONDITIONS HAVE IMPROVED AS LITTLE SNOW HAS ACCUMULATED AND SNOWFALL HAS DIMINISHED TO SCATTERED FLURRIES...ELIMINATING THE NEED FOR AN ADVISORY. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this blizzard warning went out at Mar 18, 9:27 PM MDT, 6 hours 22 minutes earlier.
Area forecast discussion, Mar 18, 9:27 PM MDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 927 PM MDT SUN MAR 18 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... SENT A MINOR UPDATE TONIGHT FOR SLIGHT ADJUSTMENTS TO WINDS...POPS...CLOUDS ETC. CURRENT WINTER HIGHLIGHTS LOOK TO BE WELL ON TRACK. BMICKELSON PREVIOUS SHORT TERM DISCUSSION...THE ELONGATED UPPER TROUGH ALONG THE WEST COAST CONTINUES TO PICK UP MOISTURE FROM THE AREA OF THE BAJA. THIS MOISTURE IS BEING DIRECTED NORTH INTO MONTANA. THE TROUGH AND COLD FRONT SHIFTS EAST TONIGHT. MOST THE OVERRUNNING MOISTURE BEGINS IN THE CENTRAL REGION TODAY...THEN SHIFTS EAST INTO NORTHEAST MONTANA TONIGHT. MODELS BRING IN A HEALTHY AMOUNT OF QPF AFTER MIDNIGHT AND THROUGH MONDAY. THE EC CAME IN LATE IN THE SHIFT BUT IT BACKS UP THE GFS QPF AMOUNTS FAIRLY CLOSE. EXPECT AROUND A THIRD OF AN INCH LATE TONIGHT AND UP TO THREE QUARTERS OF AN INCH ON MONDAY IN THE WESTERN ZONES. THE MAIN CHALLENGE WILL BE TEMPERATURES AND SNOW LEVEL. MUCH OR MOST OF THE QPF WILL FALL INITIALLY AS RAIN THEN TRANSITION OVER TO SNOW IN HIGHER ELEVATIONS LATE TONIGHT AND LOWER ELEVATIONS ON MONDAY. WHERE SNOW DOES FALL...ACCUMULATION MIGHT BE LIMITED FROM WARM GROUND TEMPERATURES ON THIS LAST DAY OF WINTER. A LEE TROUGH CLOSED SURFACE LOW WILL GENERATE STRONG NORTHERLY WINDS TONIGHT IN OUR WEST. THE LOW WILL SLOWLY LIFT INTO SOUTHERN SASKATCHEWAN LATE MONDAY AFTERNOON. THIS WILL BACK THE STRONG WINDS AROUND TO THE NORTHWEST IN THE WEST AND TO A SOUTHERLY DIRECTION IN THE EASTERN ZONES. DURING THIS PERIOD THE RAIN WILL TRANSITION TO SNOW. THE WINDS COULD CAUSE A BLOWING SNOW...REDUCING VISIBILITY WHERE IT IS SNOWING. FOR THE AREA AROUND ZORTMAN...STORM SNOW TOTAL COULD BE AS HIGH AS 7 INCHES. THEREFORE ISSUED A WINTER STORM WARNING FOR HEAVY SNOW STARTING TONIGHT TO LAST THROUGH MONDAY EVENING. ELSEWHERE RAIN WILL TRANSITION TO SNOW SOMETIME IN THE MONDAY MORNING. THEREFORE ISSUED A WINTER WEATHER ADVISORY FOR SNOW FOR MONDAY INTO MONDAY EVENING FOR THE WESTERN COUNTIES. MONDAY NIGHT THE QPF TAPERS OFF BUT CAA AND GUSTY WINDS FROM THE NORTHWEST WILL DROP OVERNIGHT TEMPERATURES CLOSE TO NORMAL. PRECIPITATION WILL END LATE MONDAY NIGHT. TUESDAY WILL SEE WINDS CONTINUE TO BACK AS THE CLOSED LOW MOVES INTO MANITOBA. THIS MODERATE SOUTHERLY WIND AND FLOW ALOFT BECOMING ZONAL WILL PUSH HIGHS SLIGHTLY ABOVE NORMAL. SCT .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... GOING FORECAST WAS IN PRETTY GOOD SHAPE. MODEL CONSISTENCY STILL LACKING ESPECIALLY BEYOND THURSDAY. MODELS ARE COMING INTO AGREEMENT WITH A RIDGE BUILDING OVER THE AREA COME FRIDAY INSTEAD OF A DISTURBANCE MOVING THROUGH. REST OF PERIOD LOOKED GOOD AND QUIET COMPARED TO SHORT TERM. JAMBA PREVIOUS DISCUSSION... THE EXTENDED FORECAST PERIOD BEGINS WITH MONTANA UNDER A MORE ZONAL FLOW PATTERN...SANDWICHED BETWEEN CANADIAN LOW PRESSURE AND HIGHER PRESSURE FROM THE SOUTHWESTERN US STATES. MOISTURE IS SOMEWHAT LIMITED AND LARGE SCALE FORCING FOR ASCENT GENERALLY OSCILLATES BETWEEN WEAK LIFTING AND WEAK SUBSIDENCE THROUGH THE ENTIRE EXTENDED FORECAST PERIOD. JUST ENOUGH OF THESE MIGHT BE PRESENT FRIDAY AFTERNOON AND EVENING TO SQUEEZE OUT A FEW SPRINKLES OF RAIN ACROSS OUR NORTHWESTERN ZONES. BEGINNING FRIDAY NIGHT...FORECAST CONFIDENCE DECREASES SIGNIFICANTLY WITH A CORRESPONDING DIVERGENCE OF EXTENDED MODEL SOLUTIONS. THE GFS WANTS TO BRING THE NEXT PACIFIC UPPER LEVEL TROUGH WELL INLAND OVER THE WESTERN STATES AND CASCADE MOUNTAIN RANGE WHILE THE EC WANTS TO KEEP THAT NEXT WESTERN TROUGH COMPLETELY OUT TO SEA AND HOLD WEAK RIDGING OVER MONTANA. FOR NOW...TRIED TO BLEND EXTENDED SOLUTIONS AND AS SUCH...NOT A WHOLE LOT OF ACTIVITY IS EXPECTED THROUGHOUT THE FORECAST PERIOD. MOST OF OUR CWA LIES ON THE DRIER SIDE OF THINGS THROUGH THE EXTENDED...BUT THERE SEEMS TO BE A PROMINENT MOISTURE FEED TO OUR WEST WHICH REPEATEDLY CLIPS OUR NORTHERN AND NORTHWESTERN ZONES. AS FORECAST MODEL SOLUTION FALL MORE INTO LINE WITH EACH OTHER...ADDITIONAL PERIODS OF PRECIPITATION WILL LIKELY BE ADDED TO THE FORECAST FOR THESE AREAS. FOR TEMPERATURES...EXPECT GENERALLY ABOVE NORMAL TEMPERATURES WITH A COLD FRONT ON THURSDAY NIGHT...DROPPING TEMPERATURES 5 TO 10 DEGREES...CLOSER TOWARD MORE NORMAL LEVELS FOR THIS TIME OF YEAR...ONLY TO REBOUND WARMER YET AGAIN INTO NEXT WEEKEND. BMICKELSON && .AVIATION... VFR CONDITIONS ARE EXPECTED TONIGHT BUT A DEEP LOW PRESSURE SYSTEM WILL BRING UNSETTLED CONDITIONS ON MONDAY. RAIN IS EXPECTED TO AFFECT THE GLASGOW AND WOLF POINT AIRPORTS AND AREAS WEST MONDAY MORNING WITH PRECIPITATION TURNING TO SNOW MONDAY AFTERNOON OR EVENING...WHICH COULD TRANSITION CONDITIONS TO MVFR OR IFR. SYSTEM IS NOT EXPECTED TO AFFECT THE SIDNEY OR GLENDIVE AREAS UNTIL LATER MONDAY NIGHT. JAMBA/MARTIN && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT FOR CENTRAL AND SOUTHEAST PHILLIPS...PETROLEUM... GARFIELD...NORTHERN PHILLIPS. WINTER STORM WARNING UNTIL MIDNIGHT MDT MONDAY NIGHT FOR SOUTHWEST PHILLIPS. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 18, 2:29 PM MDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 229 PM MDT SUN MAR 18 2012 MTZ016-017-021-022-059>061-191100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- 229 PM MDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG LOW PRESSURE SYSTEM WILL LIFT NORTH ACROSS MONTANA TONIGHT INTO MONDAY. SIGNIFICANT PRECIPITATION IS EXPECTED WITH THIS SYSTEM...BUT MAINLY WEST OF A MALTA TO WINNETT LINE. A WINTER STORM WARNING IS IN EFFECT FOR THE LITTLE ROCKY MOUNTIANS LATE TONIGHT INTO MONDAY EVENING...WHERE ACCUMULATIONS MAY TOP 6 INCHES. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE REMAINDER OF PHILLIPS...PETROLEUM AND WESTERN GARFIELD COUNTIES MONDAY AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:49 AM MDT | Winter Storm Warning | GGW | Garfield, Phillips | 16 hr |
| Mar 19, 3:49 AM MDT | Winter Weather Advisory | GGW | Valley | 16 hr |
| Mar 19, 2:18 PM MDT | Fire Weather Watch | GGW | Dawson, McCone, Prairie, Richland, Wibaux | 13 hr |
Nearby
Blizzard Warnings in Montana, 2012Every blizzard warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.